Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Hautarzt. 1981 Sep;32(9):467-70.

[Leukocytoclastic vasculitis due to drug allergy presenting as generalized pustular exanthema].

[Article in German]

Abstract

A 68-year-old man who was treated for febrile angina with gentamicin, doxycycline, phenoxymethylpenicillin K, and minocycline developed a generalized pustular exanthema favoring the predilected areas (hands, feet). Apart from a subepidermal pustule, the most noteworthy histological finding was a pronounced leukocytoclastic vasculitis. After disappearance of the skin lesions an intradermal test using cilligen (penicilloyl-polylysin) was conducted. The test gave a strongly positive early reaction, and 48 h after this an acute pustular outbreak developed analogous to the original manifestation. Doxycycline tested late, produced no exacerbation even though it was positive in the intradermal test. This pustular allergical drug rash can be classified as a vasculitis leucocytoclastica allergica which, as we know, appears in various clinical forms. It does not form a new disease entity. Terms used so far, such as "pustular necrotizing angiitis", "generalized pustular drug rash", "acute generalized pustular bacterid", "pustulosis acuta generalisata", only partially correspond to the actual pathoetiology.

PMID:
6268571
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk